Alert archive / Tennessee / Winter Weather Advisories in 2021

Winter Weather Advisory 7, NWS Morristown, TN

February 10, 20215 counties in Tennessee; Lee County, Russell County, Scott County, Virginia

NWS Morristown, TN issued this winter weather advisory at Feb 10, 2021, 2:27 PM EST for 5 counties in Tennessee; Lee County, Russell County, Scott County, Virginia. It took effect at Feb 11, 2021, 7:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2021, 2:27 PM EST (19:27 UTC)
In effect from
Feb 11, 2021, 7:00 AM EST
Expired
Feb 12, 2021, 1:00 AM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN, Hancock County, TN, Morgan County, TN, Scott County, TN, Lee County, VA, Russell County, VA, Scott County, VA

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter weather advisory went out at Feb 10, 12:28 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 10, 12:28 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1228 PM EST Wed Feb 10 2021

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Skies have cleared out this morning across most locations which is
allowing temperatures to warm quicker than forecast. As a result,
adjusted hourly temperatures through the afternoon and MaxT's. The
other minor updates were with sky cover through the afternoon. Do
expect clouds to move back in as low-lvl moisture advects back
into the area.

Diegan

&&

.AVIATION...
18Z TAF DISCUSSION.

Cloud cover will move back into area this afternoon and evening
with lowering CIGS. MVFR flight categories move in after 06Z at
all TAF sites with slight chances of SHRA in the early morning
hours. Some of these showers could bring IFR CIGS/Visb temporally.
IFR conditions move in around sunrise at all sites with further
LIFR conditions possible at CHA toward the end of the period.
Cannot rule out LIFR conditions at times with RA at TYS and/or TRI
but confidence is low enough to keep it mentioned in a PROB30 at
this point. Winds will remain light and variable through the
period.

Diegan

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             48  54  41  51  42 /  70  90  40  20  60
Knoxville McGhee Tyson Airport, TN  44  48  38  47  40 /  60  90  50  10  50
Oak Ridge, TN                       41  48  36  47  39 /  70  90  40  10  40
Tri Cities Airport, TN              40  46  38  47  38 /  30  90  70  10  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Feb 10, 3:06 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
306 AM EST Wed Feb 10 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-110815-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
306 AM EST Wed Feb 10 2021 /206 AM CST Wed Feb 10 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

On Thursday there is a chance for a wintry mix of weather
including freezing rain in northern Tennessee and southwest
Virginia, specifically in the counties that border southeast
Kentucky. Freezing rain accumulations will likely be light, but
any amount of freezing rain can cause hazardous driving
conditions.

Also on Thursday periods of moderate rain will be possible during
the daylight hours. This could lead to isolated flooding of low
lying areas, with the highest threat being in southeast Tennessee
and southwest North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:27 PM ESTIce Storm WarningMRXWise, City of Norton37 hr

Nearby

Winter Weather Advisories in Tennessee, 2021Winter Weather Advisories in Virginia, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.